Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 192, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 25, 1995, 10:44 PM EDT for Iredell County, North Carolina. It was in force for 46 min.
The area
The counties it named.
The facts
- Issued
- Jul 25, 1995, 10:44 PM EDT (02:44 UTC)
- Expired
- Jul 25, 1995, 11:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Iredell County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1722 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGSO 260245 RRA SVRGSO NCC097-260330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREENSBORO NC 1044 PM EDT TUE JUL 25 1995 THE NATIONAL WEATHER SERVICE IN GREENSBORO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST NORTH CAROLINA ...SOUTHERN IREDELL COUNTY AT 1040PM EDT WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM MOVING THROUGH CENTRAL AND SOUTHERN IREDELL COUNTY. THE STORM WAS MOVING TOWARD THE EAST AT 20 MILES PER HOUR. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIzGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 8:00 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 25, 8:00 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
800 PM EDT TUE JUL 25 1995
RECOMMENDATIONS...
NONE.
DISCUSSION...
THIS HAS BEEN QUITE AN IMPRESSIVE LOOKING LINE OF TSTMS- AT LEAST
FOR THESE PARTS...BUT HAS BEGUN TO APPEAR A LITTLE MORE
DISCONTINUOUS AS IT MVS INTO OUR CWA. STORMS HV ALSO SLOWED DOWN
SOME...HOPEFULLY REDUCING THE RISK OF DAMAGING WINDS. IT/S BEEN
TOUGH TO PICK OUT WHICH STORMS MAY HV SVR WNDS DOWN OUR WAY- SEEMS
LIKE JUST ABOUT ALL OF THEM UP TOWARD CRW/S CWA ARE SVR. 1ST PERIOD
OF CURRENT FCSTS JUST NEED TO BE ADJUSTED ACCORDING TO WHAT/S ON
RADAR CLOSE TO ISSUANCE TIME. MOST TSTMS SHOULD BE ALONG AND E OF
THE B.R. MTNS TOWARD 1000 PM. HOPEFULLY SINCE THE PEAK HTG WILL BE
OVER...THE STORMS WILL DIE OUT. STILL LOOKS LIKE THERE WILL BE
ACTIVITY AROUND TILL MIDNITE OR SO.
JJ
[#FXUS
$FACN@1995
SFANTN_FQUSN#FXUSvZ%FQUS6
|-FPAK:
Dr=FQUS
,}FACN
w#FXUS
wFAAKj
yuFQUSf
#FXUSV
4|-FPAK.
$|#FXUS
x-FPAK
xa#FXUSP
tVA)
WADRH-AYNEO SGjyFTUWJ{FXUSgFPAK#FXUSB%FTUM&fIn the hours before
Local storm report, Jul 25, 9:37 PM EDT, 1 hour 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
938 PM EDT TUE JUL 25 1995
DATE/TIME COUNTY/CITY EVENT
25/928 PM GILES CO, VA MUD SLIDE ON RT 460 IN NEWPORT
OCCURRED AROUND 845 PM
25/945 PM WATAGA CO, NC TREES AND POWER LINES DOWN, VRY HEAVY
DOWNPOURS, LOCALIZED SECONDARY ROADS
FLOODED IN AREAS.
PMCLocal storm report, Jul 25, 9:38 PM EDT, 1 hour 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
938 PM EDT TUE JUL 25 1995
DATE/TIME COUNTY/CITY EVENT
25/928 PM GILES CO, VA MUD SLIDE ON RT 460 IN NEWPORT
OCCURRED AROUND 845 PM
25/945 PM WATAGA CO, NC TREES AND POWER LINES DOWN, VRY HEAVY
DOWNPOURS, LOCALIZED SECONDARY ROADS
FLOODED IN AREAS.
PMCLocal storm report, Jul 25, 10:24 PM EDT, 20 minutes before
LOCAL STORM REPORT CORRECTION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1024 PM EDT TUE JUL 25 1995
DATE/TIME COUNTY/CITY EVENT
25/750 PM BLUEFIELD WV TREES DOWN NEAR BLUEFIELD AT 720 PM
25/803 PM GREENBRIER WV LIMBS DOWN ON POWER LINES/ POWER
OUTAGES
RMG
US,
oWUUS
@>>:VV2v&v&26PWUUSX
?8WUUSl
WWUS
WTPZ
4nXWUUSr
#6WWUS
$WWUS@
X6WWUS
3WUUSx
x$6WWUS
!=`WWUST
D0XWSUS<
*`WWUS8
7q4WSUS"
6WWUS(
WWUS
LqWWUS
3U^WSUS4
L<WUUSD
S6WWUS^
*q`WWUS
V6WWUS,
Special weather statement, Jul 25, 10:24 PM EDT, 20 minutes before
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058- 059-WVZ042>045-260330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1024 PM EDT TUE JUL 25 1995 ...THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA HAS EXPIRED... AT 1020 PM DOPPLER RADAR IN BLACKSBURG SHOWED A LINE OF STORNG THUNDERSTORMS CONTINUES TO MOVE EASTWARD ACROSS SOUTHWEST VIRGINIA. THE LINE EXTENDED FROM THE LEXINGTON AND BUENA VISTA AREAS OF ROCKBRIDGE COUNTY...SOUTHWESTWARD THROUGH BOTETOURT...BEDFORD... ROANOKE...FRANKLIN AND PATRICK COUNTIES IN VIRGINIA...AND ON INTO STOKES...SURRY AND YADKIN COUNTIES IN NORTH CAROLINA. THE LINE WAS MOVING TO THE EAST AT 30 MPH...AND WILL BE MOVING INTO THE LYNCHBURG TO MARTINSVILLE AREAS BY 1100 PM. SPOTTER REPORTS FROM THESE STORMS INDICATE THAT THEY STILL ARE PRODUCING STRONG GUSTY WINDS UP TO 40 MPH...AND ISOLATED AREAS MAY SEE EVEN STRONGER GUSTS. THE STORMS ARE ALSO DUMPING SOME BRIEF PERIODS OF VERY HEAVY RAIN. RADAR ESTIMATES UP TO 1.25 INCHES OF RAIN IN LESS THAN AN HOUR IN MANY LOCATIONS. THIS WILL CAUSE SOME FLOODING OF ROADS AND LOW LYING AREAS. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY. JACKSON &f 60S. .QWWUS gf6WWUS RWUUSX `^'WWUS| q6WWUSP 8FPMN MINNEcB6WWUST RRECTED NATIONPI`WWUS Pd`WWUSr \r#`WWUS< LoWUUS cq`WWUS VjWTPZ sF6WWUS@ HoWUUSb P6WWUSx pWUUSh PgWUUSJ S6WWUS @"6WWUS F6WWUS
Local storm report, Jul 25, 10:25 PM EDT, 19 minutes before
LOCAL STORM REPORT CORRECTION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1024 PM EDT TUE JUL 25 1995
DATE/TIME COUNTY/CITY EVENT
25/750 PM BLUEFIELD WV TREES DOWN NEAR BLUEFIELD AT 720 PM
25/803 PM GREENBRIER WV LIMBS DOWN ON POWER LINES/ POWER
OUTAGES
RMGSpecial weather statement, Jul 25, 10:25 PM EDT, 19 minutes before
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058- 059-WVZ042>045-260330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1024 PM EDT TUE JUL 25 1995 ...THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA HAS EXPIRED... AT 1020 PM DOPPLER RADAR IN BLACKSBURG SHOWED A LINE OF STORNG THUNDERSTORMS CONTINUES TO MOVE EASTWARD ACROSS SOUTHWEST VIRGINIA. THE LINE EXTENDED FROM THE LEXINGTON AND BUENA VISTA AREAS OF ROCKBRIDGE COUNTY...SOUTHWESTWARD THROUGH BOTETOURT...BEDFORD... ROANOKE...FRANKLIN AND PATRICK COUNTIES IN VIRGINIA...AND ON INTO STOKES...SURRY AND YADKIN COUNTIES IN NORTH CAROLINA. THE LINE WAS MOVING TO THE EAST AT 30 MPH...AND WILL BE MOVING INTO THE LYNCHBURG TO MARTINSVILLE AREAS BY 1100 PM. SPOTTER REPORTS FROM THESE STORMS INDICATE THAT THEY STILL ARE PRODUCING STRONG GUSTY WINDS UP TO 40 MPH...AND ISOLATED AREAS MAY SEE EVEN STRONGER GUSTS. THE STORMS ARE ALSO DUMPING SOME BRIEF PERIODS OF VERY HEAVY RAIN. RADAR ESTIMATES UP TO 1.25 INCHES OF RAIN IN LESS THAN AN HOUR IN MANY LOCATIONS. THIS WILL CAUSE SOME FLOODING OF ROADS AND LOW LYING AREAS. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY. JACKSON
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:45 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 30 min |
| Jul 25, 10:21 PM EDT | Severe Thunderstorm Warning | RNK | Iredell | 39 min |
| Jul 25, 10:53 PM EDT | Severe Thunderstorm Warning | RNK | Davie, Rowan | 52 min |
| Jul 25, 11:48 PM EDT | Severe Thunderstorm Warning | RNK | Iredell | 42 min |
| Jul 25, 11:59 PM EDT | Severe Thunderstorm Warning | RNK | Davie, Rowan | 61 min |
| Jul 26, 1:30 AM EDT | Flash Flood Warning | RNK | Davie, Iredell, Rowan | 2 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.